MAUDE Adverse Event Report: ABBOTT VASCULAR INC. BAREWIRE; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. BAREWIRE; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22440-31
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the popliteal and tibial artery.The first barewire workshorse sheard off when exchanging through a 4fr catheter.The second barewire workhorse sheard off in a.018 guide catheter.Both barewire workhorse guide wires sheard off at the olive during the wire exchange.The separated portions were removed via snare.There was adverse patient sequela; clinically significant delay was noted.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Although the barewire¿s used in this event were not returned for evaluation, sterile/unused devices were received from the same lot.All devices were advanced through a 6f proxy guide catheter without resistance noted.There were no anomalies or material separation noted.In this case, a definitive cause for the material separation could not be determined.It was reported that the barewire workhorse guide wires sheard off at the olive during the wire exchange.It may be possible that the guide catheters were kinked or bent in the anatomy causing the barewire step to catch on the distal end of the catheter resulting in separation and unexpected medical intervention to retrieve the separated portion via snare; however, this could not be confirmed.Based on the reported information, there is no indication that the reported material separation and unexpected medical intervention is related to a product quality issue with respect to the design, manufacture, or labeling of the device.D9 correction: device available for evaluation: updated from yes to no.

Brand Name
BAREWIRE
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19818783
Report Number2024168-2024-08741
Device Sequence Number12932575
Product Code NTE
UDI-Device Identifier08717648137808
UDI-Public(01)08717648137808(17)270131(10)4020661
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22440-31
Device Catalogue Number22440-31
Device Lot Number4020661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
018 QUICKCROSS CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown